Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 27, 2016, 4:27 PM CDT for Erath County, Hamilton County, Texas. It took effect at May 27, 2016, 6:25 PM CDT. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 4:27 PM CDT (21:27 UTC)
- In effect from
- May 27, 2016, 6:25 PM CDT
- Expired
- May 28, 2016, 7:09 AM CDT
- In force
- 13 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Erath County, TX, Hamilton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 96 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Bosque River at Hico (HICT2). The gauge peaked at 24.14 ft at May 27, 2016, 7:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08094800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
041 WGUS44 KFWD 272127 FLWFWD BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 427 PM CDT FRI MAY 27 2016 ...The National Weather Service in Fort Worth has issued a Flood Warning for the following areas in Texas... North Bosque River At Hico Affecting Erath and Hamilton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC143-193-280927- /O.NEW.KFWD.FL.W.0113.160527T2325Z-160528T1209Z/ /HICT2.1.ER.160527T2325Z.160528T0000Z.160528T0009Z.NO/ 427 PM CDT FRI MAY 27 2016 The National Weather Service in Fort Worth has issued a * Flood Warning for The North Bosque River At Hico. * until Saturday morning...Or until the warning is cancelled. * At 0315 PM Friday the stage was 23.45 feet. * Flood stage is 24.0 feet. * Minor flooding is forecast. * Forecast...The river should rise above flood stage by Friday evening and continue to rise to a crest near 24 feet by Friday evening. The river should fall below flood stage by Friday evening. && LAT...LON 3204 9820 3190 9798 3199 9793 3209 9809 $$
2 follow-up statements
813 WGUS84 KFWD 272255 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 555 PM CDT FRI MAY 27 2016 ...The Flood Warning is cancelled for the following areas in Texas... North Bosque River Near Clifton Affecting Bosque County North Bosque River At Valley Mills Affecting Bosque and McLennan Counties Leon River Near Hamilton Affecting Hamilton County ...The Flood Warning continues for the following areas in Texas... North Bosque River At Hico Affecting Erath and Hamilton Counties Leon River Near De Leon Affecting Comanche County Leon River At Gatesville Affecting Coryell County Sabana River Near De Leon Affecting Comanche County Navasota River Above Groesbeck Affecting Limestone County Navasota River Near Easterly Affecting Leon and Robertson Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC143-193-281055- /O.EXT.KFWD.FL.W.0113.160527T2333Z-160528T1209Z/ /HICT2.1.ER.160527T2333Z.160528T0000Z.160528T0009Z.NO/ 555 PM CDT FRI MAY 27 2016 The Flood Warning continues for The North Bosque River At Hico. * At 515 PM Friday the stage was 23.70 feet. * Flood stage is 24 feet. * Minor flooding is forecast. * Forecast...The river is cresting now near flood stage and will begin to fall overnight. && LAT...LON 3204 9820 3190 9798 3199 9793 3209 9809 $$ TXC035-272325- /O.CAN.KFWD.FL.W.0104.000000T0000Z-160528T0728Z/ /CTNT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 555 PM CDT FRI MAY 27 2016 The Flood Warning is cancelled for The North Bosque River Near Clifton. * At 500 PM Friday the stage was 15.41 feet. * Flood stage is 23 feet. * Forecast...The river crested below flood stage and is already falling. The river will continue to fall for the next few days. $$ TXC035-309-272325- /O.CAN.KFWD.FL.W.0105.000000T0000Z-160528T0717Z/ /VMAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 555 PM CDT FRI MAY 27 2016 The Flood Warning is cancelled for The North Bosque River At Valley Mills. * At 445 PM Friday the stage was 28.43 feet. * Flood stage is 36 feet. * Forecast...The river crested below flood stage and is falling. The river will continue to fall for the next several days. $$ TXC093-281054- /O.EXT.KFWD.FL.W.0101.000000T0000Z-160531T1251Z/ /DLLT2.2.ER.160527T1210Z.160527T1830Z.160531T0051Z.NO/ 555 PM CDT FRI MAY 27 2016 The Flood Warning continues for The Leon River Near De Leon. * At 430 PM Friday the stage was 15.63 feet. * Flood stage is 12 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river has crested and will continue to recede and fall below flood stage by Monday evening. * At 15 feet, Moderate out of bank flooding can be expected along the river above and below the sh 16 bridge. Rural roads, as well as farm and ranch lands near the river, will be flooded. && LAT...LON 3221 9864 3204 9855 3207 9843 3227 9853 $$ TXC193-272325- /O.CAN.KFWD.FL.W.0109.000000T0000Z-160528T1434Z/ /HMLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 555 PM CDT FRI MAY 27 2016 The Flood Warning is cancelled for The Leon River Near Hamilton. * At 515 PM Friday the stage was 19.67 feet. * Flood stage is 26 feet. * Forecast...The river is expected to rise but crest below flood stage between 24 and 25 feet Saturday morning. $$ TXC099-281054- /O.EXT.KFWD.FL.W.0110.160528T1134Z-160529T0018Z/ /GAST2.1.ER.160528T1134Z.160528T1200Z.160528T1218Z.NO/ 555 PM CDT FRI MAY 27 2016 The Flood Warning continues for The Leon River At Gatesville. * At 445 PM Friday the stage was 14.63 feet. * Flood stage is 22 feet. * Minor flooding is forecast. * Forecast...The river is expected to crest near flood stage Saturday morning. * At 22 feet, Minor lowland flooding will occur along the river. && LAT...LON 3147 9781 3138 9778 3138 9767 3148 9769 $$ TXC093-281054- /O.EXT.KFWD.FL.W.0102.000000T0000Z-160529T0330Z/ /DSBT2.2.ER.160527T1226Z.160527T1615Z.160528T1530Z.NR/ 555 PM CDT FRI MAY 27 2016 The Flood Warning continues for The Sabana River Near De Leon. * At 430 PM Friday the stage was 21.43 feet. * Flood stage is 19 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is cresting now and will start to recede this evening. The river is epected to fall below flood stage late Saturday morning. && LAT...LON 3214 9875 3203 9859 3208 9849 3220 9865 $$ TXC293-281054- /O.EXT.KFWD.FL.W.0111.160527T2243Z-160529T1320Z/ /GRST2.1.ER.160527T2120Z.160528T1200Z.160529T0120Z.NO/ 555 PM CDT FRI MAY 27 2016 The Flood Warning continues for The Navasota River Above Groesbeck. * At 515 PM Friday the stage was 7.24 feet. * Flood stage is 7 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to a crest near 9 feet Saturday morning. The river should fall below flood stage Saturday evening. && LAT...LON 3162 9663 3151 9652 3154 9641 3166 9652 $$ TXC289-395-281054- /O.CON.KFWD.FL.W.0099.000000T0000Z-000000T0000Z/ /EAST2.2.ER.160527T1606Z.160529T0600Z.000000T0000Z.NO/ 555 PM CDT FRI MAY 27 2016 The Flood Warning continues for The Navasota River Near Easterly. * At 500 PM Friday the stage was 20.29 feet. * Flood stage is 19 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to a crest near 23 feet overnight Saturday then begin falling but remain above flood stage for the next several days. * At 23 feet, Moderate lowland flooding below Easterly is expected. && LAT...LON 3132 9638 3102 9631 3105 9619 3132 9626 $$
224 WGUS84 KFWD 280121 FLSFWD FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 821 PM CDT FRI MAY 27 2016 ...The Flood Warning is cancelled for the following areas in Texas... North Bosque River At Hico Affecting Erath and Hamilton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. Stay tuned to NOAA All Hazards Radio for the latest river forecasts. && TXC143-193-280151- /O.CAN.KFWD.FL.W.0113.000000T0000Z-160528T1209Z/ /HICT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 821 PM CDT FRI MAY 27 2016 The Flood Warning is cancelled for The North Bosque River At Hico. * At 0715 PM Friday the stage was 23.93 feet. * Flood stage is 24 feet. * Forecast...The river crested below flood stage at 24.0 feet. The river will continue to fall to near 11 feet by Sunday morning. && LAT...LON 3204 9820 3190 9798 3199 9793 3209 9809 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 27, 3:33 PM CDT, 54 minutes earlier.
Area forecast discussion, May 27, 3:33 PM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 333 PM CDT FRI MAY 27 2016 .DISCUSSION... Dry and subsident air will continue to filter into the region tonight and will keep all rain and thunderstorms across East Texas and Louisiana. Therefore...we will cancel the Flash Flood watch that is currently in affect across the southern portions of the forecast area. Even through the dryline will approach the western zones late this afternoon/early this evening we feel that storms will have a tough time developing. If an isolated storm were to form on the dryline it would most likely occur near the Red River, closest to the departing upper low. Saturday morning will be mild and quiet with lows in the upper 60s and lower 70s. A few showers and storms may develop Saturday afternoon and evening as a weak shortwave approaching from West Texas brings increasing large scale lift and mid level moisture. This shortwave should lift out of the region by Sunday morning but another disturbance will approach from the west Sunday afternoon. This second shortwave will be stronger and will most likely result scattered afternoon and evening thunderstorms Sunday. Better thunderstorm chances will arrive Sunday night/Monday morning when a complex of storms from West Texas translates across the region. It appears that the best chance of storms Sunday night and Monday will be north of the Interstate 20 corridor. There will be a decrease in thunderstorm chances behind the departing complex of storms Monday afternoon/evening. However, storm chances will quickly return Tuesday in response to increasing large scale forcing for ascent associated with a slow moving upper low moving out of the Desert Southwest. Energy from this system, coupled with abundant low level moisture, will result in thunderstorm chances Tuesday through Thursday. The best storm chances will be during the Wednesday/Thursday time frame when a late season cold front moves through the region. We have left some low pops in the forecast for next Friday due to timing uncertainties with the upper system and cold front. 79 && .AVIATION... /ISSUED 1255 PM CDT FRI MAY 27 2016/ Visible satellite and radar loops show showers and storms steadily moving east as drier and stable air is quickly infiltrating the region from the west. As a result, have removed the mention of precipitation from all Metroplex TAF sites with VFR conditions anticipated through the evening hours. Overnight, there is some indication that IFR cigs may try to develop across the metroplex along with the potential for mist and localized visibility reductions. At this time however, believe enough mixing will continue overnight to preclude formation of widespread BR. Additionally, confidence in IFR cigs is not high enough at this time to mention in this TAF issuance. For the Waco TAF, showers will linger for another hour or two before precipitation chances cease. Confidence is higher here that IFR cigs and mist will develop overnight. In terms of thunder at all sites for the remainder of the day--- there is still an outside chance of isolated thunderstorm development out west along the dryline later this afternoon, but confidence is such that we have removed mention of thunder from all TAF locations at this time. Carlaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 71 89 72 86 70 / 10 20 20 20 30 Waco 71 89 71 86 69 / 10 20 20 20 30 Paris 69 86 69 86 68 / 10 20 20 20 30 Denton 68 88 69 86 68 / 10 10 20 20 30 McKinney 69 88 70 86 68 / 10 20 20 20 30 Dallas 72 90 72 87 71 / 10 20 20 20 30 Terrell 71 88 71 86 69 / 10 20 20 20 30 Corsicana 72 88 71 86 70 / 10 20 20 20 30 Temple 71 88 71 84 70 / 10 20 20 20 20 Mineral Wells 65 89 69 85 68 / 10 10 20 20 30 && .FWD Watches/Warnings/Advisories... None. && 90/79
Hazardous weather outlook, May 27, 3:35 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 335 PM CDT FRI MAY 27 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 335 PM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT ACROSS NORTH AND CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A SLIGHT CHANCE OF THUNDERSTORMS EXISTS THIS WEEKEND...AND THE UNSETTLED WEATHER PATTERN WILL CONTINUE INTO NEXT WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH THURSDAY...WITH THE HIGHEST CHANCES ANTICIPATED ON WEDNESDAY AND THURSDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:19 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 71 min |
| May 26, 7:41 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| May 26, 7:45 PM CDT | Tornado Warning | FWD | Eastland, Stephens | 45 min |
| May 26, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 62 min |
| May 26, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Palo Pinto, Stephens | 61 min |
| May 26, 8:38 PM CDT | Tornado Warning | FWD | Comanche | 37 min |
| May 26, 8:47 PM CDT | Flash Flood Warning | FWD | Comanche, Eastland | 5 hr |
| May 26, 8:58 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 62 min |
| May 26, 9:00 PM CDT | Areal Flood Advisory | FWD | Stephens | 3 hr |
| May 26, 9:11 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto | 64 min |
| May 26, 9:22 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 53 min |
| May 26, 9:36 PM CDT | Areal Flood Advisory | FWD | Erath, Palo Pinto | 3 hr |
| May 26, 9:39 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker, Somervell | 66 min |
| May 26, 9:47 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 27 min |
| May 26, 9:52 PM CDT | Areal Flood Warning | FWD | Leon, Robertson | 6 hr |
| May 26, 9:58 PM CDT | Special Weather Statement | FWD | Jack | 32 min |
| May 26, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 59 min |
| May 26, 10:37 PM CDT | Special Weather Statement | FWD | Bosque, Johnson | 53 min |
| May 26, 10:49 PM CDT | Special Weather Statement | FWD | Mills | 56 min |
| May 26, 10:52 PM CDT | Special Weather Statement | FWD | Dallas | 38 min |
| May 26, 11:06 PM CDT | Special Weather Statement | FWD | Ellis | 24 min |
| May 26, 11:14 PM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton, Hill, Johnson, Mills | 4 hr |
| May 26, 11:24 PM CDT | Special Weather Statement | FWD | Bosque, Hamilton | 36 min |
| May 26, 11:52 PM CDT | Special Weather Statement | FWD | Hill | 38 min |
| May 27, 12:03 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton, Mills | 3 hr |
| May 27, 12:31 AM CDT | Special Weather Statement | FWD | Hamilton | 29 min |
| May 27, 1:07 AM CDT | Special Weather Statement | FWD | Stephens | 23 min |
| May 27, 1:42 AM CDT | Flash Flood Warning | FWD | Stephens | 4 hr |
| May 27, 1:45 AM CDT | Areal Flood Warning | FWD | Comanche, Eastland | 3 hr |
| May 27, 2:21 AM CDT | Special Weather Statement | FWD | Eastland | 54 min |
| May 27, 3:10 AM CDT | Special Weather Statement | FWD | Erath | 50 min |
| May 27, 3:44 AM CDT | Areal Flood Warning | FWD | Leon, Robertson | 3 hr |
| May 27, 3:47 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Somervell | 58 min |
| May 27, 4:08 AM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 67 min |
| May 27, 4:13 AM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Johnson | 62 min |
| May 27, 4:56 AM CDT | River Flood Warning | FWD | Denton | 45 hr |
| May 27, 5:04 AM CDT | Special Weather Statement | FWD | Dallas | 26 min |
| May 27, 5:19 AM CDT | River Flood Warning | FWD | Comanche | 12 days |
| May 27, 5:19 AM CDT | River Flood Warning | FWD | Comanche | 40 hr |
| May 27, 5:27 AM CDT | River Flood Warning | FWD | Wise | 17 days |
| May 27, 5:45 AM CDT | Areal Flood Advisory | FWD | Hamilton | 3 hr |
| May 27, 5:51 AM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| May 27, 5:55 AM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 3 hr |
| May 27, 5:57 AM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| May 27, 6:34 AM CDT | Flash Flood Warning | FWD | Comanche, Eastland, Erath | 4 hr |
| May 27, 8:36 AM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Somervell | 3 hr |
| May 27, 8:49 AM CDT | River Flood Warning | FWD | Bosque | 18 hr |
| May 27, 9:17 AM CDT | River Flood Warning | FWD | Bosque, McLennan | 17 hr |
| May 27, 9:29 AM CDT | River Flood Warning | FWD | Dallas | 27 days |
| May 27, 9:29 AM CDT | River Flood Warning | FWD | Henderson, Navarro | 29 hr |
| May 27, 9:29 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 7 days |
| May 27, 9:37 AM CDT | River Flood Warning | FWD | Hamilton | 24 hr |
| May 27, 9:37 AM CDT | River Flood Warning | FWD | Coryell | 31 hr |
| May 27, 10:01 AM CDT | River Flood Warning | FWD | Limestone | 49 hr |
| May 27, 3:54 PM CDT | River Flood Warning | FWD | Dallas | 15 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.